MAUDE Adverse Event Report: CAREFUSION, INC PLEURX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-7050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: a lot number was provided; the device history records are currently under review.The investigation is currently underway.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of the clinical trial ((b)(4) (arch) of a non-commercially available device (bd liverty tips stent graft study).During use of a pleurx catheter product and since insertion of the pleurx the subject experienced severe lower abdominal pain, increased abdominal girth, water retention in legs and scrotum.It was reported that the pleurx drain catheter was alleged to have infection.The severity of the adverse event was mild.The outcome of the adverse event was not resolved/recovered.The adverse event was led to hospitalization, though it was not life-threatening, did not result in permanent impairment, and did not require medical or surgical intervention.
 
Event or Problem Description
It was reported through the results of the clinical trial (bdpi-20-004 (arch) of a non-commercially available device (bd liverty tips stent graft study).During use of a pleurx catheter product and since insertion of the pleurx the subject experienced severe lower abdominal pain, increased abdominal girth, water retention in legs and scrotum.It was reported that the pleurx drain catheter was alleged to have infection.The severity of the adverse event was mild.The outcome of the adverse event was not resolved/recovered.The adverse event was led to hospitalization, though it was not life-threatening, did not result in permanent impairment, and did not require medical or surgical intervention.It was further reported that the infection began on day 3 following the insertion of the pleurx catheter, which was implanted on (b)(6) 2025.The infection was first identified and officially recorded as an event on (b)(6) 2025.The catheter was located in the abdomen, and no photos were available for review.The issue was resolved on (b)(6) 2025 through the implantation of a new pleurx catheter.
 
Additional Manufacturer Narrative
H11: b5 (describe event or problem), h6: annex f, d2 (medical device type), d2 (common device name), g3 (date received by manufacturer).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001582245 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The sterilization record was reviewed and found to be compliant, with no deviations or evidence of material damage documented.The reported infection could not be confirmed, and no root cause was identified.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.D3 (medical device manufacturer), b5 (describe event or problem), g3 (date received by manufacturer), g6 type or report - follow up# 2), h2 (correction and additional information), h6: annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions), h4: device manufacturing date.Initial mdr mfr report, site legal name (fda) reported, carefusion 2200, inc.- mannford, ok / 74044; site registration number (fda) 1625685.Correct site legal name (fda) is, vernon hills; site registration number (fda) 1423507.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of the clinical trial (bdpi-20-004 (arch)) of a non-commercially available device (bd liverty tips stent graft study), that a subject experienced an adverse event following the use of a commercially available pleurx catheter, which was not part of the study.The pleurx catheter was implanted on (b)(6) 2025.The catheter was located in the left lower abdomen.On day 3 post-implantation ((b)(6)2025), the subject developed signs of infection, including severe lower abdominal pain, increased abdominal girth, and water retention in the legs and scrotum.The catheter was explanted on (b)(6) 2025.The severity of the adverse event was mild.The adverse event was not related to the study device.The adverse event was not related to the study procedure.The outcome of the adverse event was resolved/recovered following implantation of a new pleurx catheter on (b)(6) 2025.No photos were available for review.

Brand Name
PLEURX
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23017418
Report Number1625685-2025-00086
Device Sequence Number9512174
Product Code DWM
UDI-Device Identifier10885403075988
UDI-Public(01)10885403075988(17)290131(10)0001582245
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number50-7050
Device Lot Number0001582245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/11/2025
11/11/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date09/17/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale